Wildfire, Ponce and Vicinity
- When
- January 2, 6:23 PM AST
- Where
- Ponce and Vicinity forecast zone
- Reported by
- Emergency Manager
A grassland fire was reported along Highway 52 from the municipality of Guayama to Ponce.
Due to the lack of significant tropical waves during the period of 2006 where we normally get beneficial rainfall, the accumulated rainfall values through the end of the year 2006 decreased, and the 2007 begun with rainfall deficit. This was evident along the south coast and southern slopes of Puerto Rico.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Due to the lack of significant tropical waves during the period of 2006 where we normally get beneficial rainfall, the accumulated rainfall values through the end of the year 2006 decreased, and the 2007 begun with rainfall deficit. This was evident along the south coast and southern slopes of Puerto Rico. Grassland fires which normally affect the island during the latter part part of the dry season were reported in many municipalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jan 2, 4:01 PM AST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 401 PM AST TUE JAN 2 2007 .SHORT TERM...VERY LIMITED LOW MOISTURE TODAY HAS LED TO THE DEVELOPMENT OF ONLY A FEW ISOLATED SHOWERS ACROSS THE FORECAST AREA THIS AFTERNOON. EXPECT CONTINUED DRY AND STABLE CONDITIONS TO LIMIT SHOWER DEVELOPMENT OVER THE FORECAST FOR THE NEXT SEVERAL DAYS AS HIGH PRESSURE ALOFT AND CONTINUED LIMITED PATCHES OF LOW LEVEL MOISTURE CONTINUE TO DOMINATE THE LOCAL WEATHER PATTERN. .LONG TERM...THE WEAK FRONT EXTENDING OFF THE EAST COAST OF THE UNITED STATES ACROSS THE SOUTHERN TIP OF FLORIDA...WILL CONTINUE TO WEAKEN AND PUSH INTO THE CENTRAL ATLANTIC OVER THE NEXT SEVERAL DAYS. BEHIND THIS FRONT...A RELATIVELY STRONG HIGH PRESSURE SYSTEM WILL BUILD INTO THE WESTERN ATLANTIC MAINTAINING A MODERATE TRADE WIND FLOW THROUGH THE UPCOMING WEEKEND. IN THE UPPER LEVELS OF THE ATMOSPHERE...EXPECT THE HIGH PRESSURE SYSTEM OVER THE REGION TO WEAKEN BY THIS UPCOMING WEEKEND AS AN UPPER LEVEL LOW DEVELOPS NORTH EAST OF THE ISLANDS. INCREASED LOW LEVEL MOISTURE AND THE PRESENCE OF THIS DEVELOPING LOW SHOULD HELP TO INCREASE SHOWER ACTIVITY A BIT BY SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 72 85 72 84 / 20 10 20 20 STT 76 84 76 84 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST TUE JAN 02 2007 PRZ001>013-AMZ710>750-031000- 600 AM AST TUE JAN 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TODAY AS CLOUDS AND SHOWERS MOVE ACROSS THE LOCAL AREA MAINLY AFFECTING THE COASTAL WATERS AND THE COASTAL REGIONS OF PUERTO RICO. NO SIGNIFICANT RAINFALL ACCUMULATIONS ARE EXPECTED FROM THESE SHOWERS. ...WIND AND SEA IMPACT... EAST TO NORTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL PRODUCE SEAS RANGING FROM 5 TO 7 FEET ACROSS THE ATLANTIC AND CARIBBEAN OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC AND CARIBBEAN WATERS AND WESTERN OFFSHORE WATERS. ELSEWHERE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEATHER PATTERN THROUGH THE WEEK WILL CONTINUE TO BE DOMINATED BY PERIODS OF PASSING SHOWERS ALTERNATING WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-031000- 600 AM AST TUE JAN 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TODAY...MOST OF THESE SHOWERS WILL REMAIN OVER WATERS WITHOUT PRODUCING ANY SIGNIFICANT RAINFALL ACCUMULATION. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. ...WIND AND SEA IMPACT... EAST TO NORTHEAST WINDS OF 15 TO 20 KNOTS WITH HIGHER GUSTS WILL PRODUCE SEAS RANGING FROM 5 TO 7 FEET ACROSS THE ATLANTIC AND CARIBBEAN OFFSHORE WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC AND CARIBBEAN WATERS AND WESTERN OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEATHER PATTERN THROUGH THE WEEK WILL CONTINUE TO BE DOMINATED BY PERIODS OF PASSING SHOWERS ALTERNATING WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
2 wildfire. Local standard time, as filed.
A grassland fire was reported along Highway 52 from the municipality of Guayama to Ponce.
A grassland fire was reported in the municipality of Salinas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18290, 18291.